MAUDE Adverse Event Report: SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL CZECH REPUBLIC A. S PORTEX TUBES BLUSELECT SUCTIONAID; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 101/870/080CZ
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that ¿when they tried to cuff the new blu select 8.0, suction aid, the cuff was broken¿.There is no patient involvement.
 
Additional Manufacturer Narrative
H6.Investigation codes: updated.Investigation summary: one unused 101/870/080cz bluselect 8.0, suctionaid, cuffed, non-fen was returned for investigation with its original packaging.During manufacturing process, the devices are 100% inflation tested, which includes inflating each device cuff and leaving for a 12-hour period.Reductions in pressure over this time are considered a failure and the device would be rejected.The inflation test was repeated on the received sample.It was found that it is not even possible to inflate cuff as it leaks so badly.Source of leak was identified to be hole in cuff.History of internal ncrs (nonconformity reports) showed that there was a raised internal nonconformity report due to cuff tear which was found after inflation test.Corrective actions have been taken including initiation of quality alert, training of whole production during production town hall meeting, replacement of gauges and equipment with sharp edges by blunt versions, warning in manufacturing procedure and establishing better organization on affected workplace.Reported lot number was manufactured (october 2024) after implementation of corrective actions (december 2021) but no signal of confirmed complaints in relation with this issue was identified, cuff tear prior use is reported rarely.This failure is considered to be isolated incident without any further action taken from icu medical (smiths medical).

Brand Name
PORTEX TUBES BLUSELECT SUCTIONAID
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL CZECH REPUBLIC A. S
olomoucká 306
hranice 753 0 1
EZ  753 01
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key21691498
Report Number3012307300-2025-03240
Device Sequence Number8730474
Product Code BTO
UDI-Device Identifier15019517076226
UDI-Public(01)15019517076226(17)291002(10)4465091
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number101/870/080CZ
Device Lot Number4465091
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer03/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2025
Supplement Date Received by Manufacturer03/28/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date04/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown